question-icon

How can burning sensations in the oesophagus be treated post bypass operation?

default
Posted on Mon, 17 Sep 2018
Question: hello. I am a male 50 years age.I tried to decrease my weigh by a sleeve operation and the result was very good. this was 3 years ago, however i got reflux syndrome in the esophagus . i tried all the possible non surgeryl medications but without any success.
last week i did a bypass operation to avoid the reflux but since then i do not suffer the acids in the esophagus but still sense the old burning. is it a matter of time to feel the relief of the burnings or i will be stuck forever. thanks
doctor
Answered by Dr. Muhammad Sareer Khalil (1 hour later)
Brief Answer:

Please give the procedure sometime.

Detailed Answer:

Hello,

It's too early to comment whether the surgery would work or not as it's only been 1 week since the procedure was performed.

PPIs like Esomeprazole/Lansoprazole should be continued for at least a month even after the surgery to relieve the symptoms of dyspepsia that you mentioned.

Adding a gastrokinetic agent like Itopride should also help. It would be better to give the procedure sometime (w.r.t the reflux symptoms and burning sensation).

Hope I have answered your query.

Take care

Regards,
Dr Muhammad Sareer Khalil, General & Family Physician
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2906 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

153 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
How can burning sensations in the oesophagus be treated post bypass operation?

Brief Answer: Please give the procedure sometime. Detailed Answer: Hello, It's too early to comment whether the surgery would work or not as it's only been 1 week since the procedure was performed. PPIs like Esomeprazole/Lansoprazole should be continued for at least a month even after the surgery to relieve the symptoms of dyspepsia that you mentioned. Adding a gastrokinetic agent like Itopride should also help. It would be better to give the procedure sometime (w.r.t the reflux symptoms and burning sensation). Hope I have answered your query. Take care Regards, Dr Muhammad Sareer Khalil, General & Family Physician